[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.94.5. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 18, 1896

Poisoning by Acetanilid and Bismuth.

JAMA. 1896;XXVI(16):788-789. doi:10.1001/jama.1896.02430680040013

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Brodnax, La., April 13, 1896.

To the Editor:  —I note in the Medical Brief, April, 1896, an article taken from your splendid journal, written by Dr. C. W. Rook, in which he gives the details of these cases of poisoning, one death, from the use of equal parts of acetanelid and bismuth subnitrate. The infants were two and four days old. Without a doubt acetanilid is a powerful drug and should be used with care, but I think the doctor has hardly followed the formula given in the Virginia Medical Monthly. I think it is about as follows: acetanilid and boric acid equal parts. (This powder is named by Dr. Burgess of Tennessee, "boralid.") When used on tender skins, as infants, the formula recommended is a bulk of bismuth subnitrate equal to both the others, viz., boric acid and acetanilid each 1 part, bismuth subnitrate 2 parts. It will, no

First Page Preview View Large
First page PDF preview
First page PDF preview
×